Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 9, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 2, 2016, 12:18 PM CST for Monroe County, Mississippi. It took effect at Feb 3, 2016, 5:42 AM CST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2016, 12:18 PM CST (18:18 UTC)
- In effect from
- Feb 3, 2016, 5:42 AM CST
- Expired
- Feb 4, 2016, 11:32 AM CST
- In force
- 30 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 16.66 ft at Feb 3, 2016, 11:00 AM CST.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
381
WGUS44 KMEG 021818
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1218 PM CST TUE FEB 2 2016
The National Weather Service has issued a Flood Warning for the
Buttahatchie River...Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tonight or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-031818-
/O.NEW.KMEG.FL.W.0009.160203T1620Z-160204T1732Z/
/BGBM6.1.ER.160203T1620Z.160204T0000Z.160204T1132Z.NO/
1218 PM CST TUE FEB 2 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River at Bigbee
* from Wednesday February 03 until Thursday February 04.
* At 11 AM Tuesday the stage was...5.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 15.9 feet Wednesday February 03.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Wednesday February 03 and
continue to rise to near 15.9 feet by Wednesday February 03. The
river will fall below flood stage by Thursday February 04.
At 17.0 feet, Water is flowing over portions of Hood Road and
extensive agricultural flooding is occurring..
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC087-095-031817-
/O.NEW.KMEG.FL.W.0010.160204T0600Z-160207T1500Z/
/ABDM6.1.ER.160204T0600Z.160206T1800Z.160207T0900Z.NO/
1218 PM CST TUE FEB 2 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Buttahatchie River near Aberdeen
* from Thursday February 04 until Sunday February 07.
* At 11 AM Tuesday the stage was...9.2 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.0 feet Thursday February 04.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Thursday February 04 and
continue to rise to near 13.3 feet by Saturday February 06. The
river will fall below flood stage by Sunday February 07.
At 13.0 feet, Low land near the river is flooded..
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$6 follow-up statements
113
WGUS84 KMEG 030217
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
817 PM CST TUE FEB 2 2016
The Flood Warning continues for the Buttahatchie River...Tombigbee
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued Wednesday.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-040217-
/O.CON.KMEG.FL.W.0009.160203T1620Z-160204T1732Z/
/BGBM6.1.ER.160203T1620Z.160204T0000Z.160204T1132Z.NO/
817 PM CST TUE FEB 2 2016
The Flood Warning continues for
the Tombigbee River at Bigbee
* from Wednesday February 3 until Thursday February 4.
* At 7 PM Tuesday the stage was 6.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 15.9 feet Wednesday February 3.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Wednesday February 3 and
continue to rise to near 15.9 feet by Wednesday February 3.The
river will fall below flood stage by Thursday February 4.
* At 17.0 feet...Water is flowing over portions of Hood Road and
extensive agricultural flooding is occurring.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC087-095-040217-
/O.CON.KMEG.FL.W.0010.160204T0600Z-160207T1500Z/
/ABDM6.1.ER.160204T0600Z.160206T1800Z.160207T0900Z.NO/
817 PM CST TUE FEB 2 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Thursday February 4 until Sunday February 7.
* At 7 PM Tuesday the stage was 9.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.0 feet Thursday February 4.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Thursday February 4 and
continue to rise to near 13.3 feet by Saturday February 6.The
river will fall below flood stage by Sunday February 7.
* At 13.0 feet...Low land near the river is flooded.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$991
WGUS84 KMEG 030306
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CST TUE FEB 2 2016
The Flood Warning continues for the Buttahatchie River...Tombigbee
River. Updated information.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued Wednesday.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-040306-
/O.EXT.KMEG.FL.W.0009.160203T1142Z-160205T1800Z/
/BGBM6.1.ER.160203T1142Z.160204T0000Z.160205T1200Z.NO/
906 PM CST TUE FEB 2 2016
The Flood Warning continues for
the Tombigbee River at Bigbee
* from Wednesday February 3 until Friday February 5.
* At 8 PM Tuesday the stage was 7.0 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 18.8 feet Wednesday February 3.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Wednesday February 3 and
continue to rise to near 18.8 feet by Wednesday February 3.The
river will fall below flood stage by Friday February 5.
* At 18.0 feet...Water is flowing over Hood Road. The flood plain
between Town Creek and the Tombigbee River is flooded. Extensive
agricultural flooding is occurring along Bighway 6 near Bigbee.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC087-095-040306-
/O.EXT.KMEG.FL.W.0010.160204T1200Z-160207T1400Z/
/ABDM6.1.ER.160204T1200Z.160206T1800Z.160207T0800Z.NO/
906 PM CST TUE FEB 2 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Thursday February 04 until Sunday February 7.
* At 8 PM Tuesday the stage was 9.3 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.0 feet Thursday February 4.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Thursday February 4 and
continue to rise to near 13.2 feet by Saturday February 6.The
river will fall below flood stage by Sunday February 7.
* At 13.0 feet...Low land near the river is flooded.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$386
WGUS84 KMEG 031431
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
831 AM CST WED FEB 3 2016
The Flood Warning continues for the Buttahatchie River...Tombigbee
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-041431-
/O.EXT.KMEG.FL.W.0009.000000T0000Z-160206T0000Z/
/BGBM6.1.ER.160203T0844Z.160204T0000Z.160205T1800Z.NO/
831 AM CST WED FEB 3 2016
The Flood Warning continues for
the Tombigbee River at Bigbee
* until Friday February 5.
* At 7 AM Wednesday the stage was 16.2 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Maximum forecast stage of 18.6 feet late Wednesday February 3.
* Flood stage is 14.0 feet.
* The river rose above flood stage today Wednesday February 3
and will continue rising to near 18.6 feet by late tonight.The
river will fall below flood stage Friday February 5.
* At 18.0 feet...Water is flowing over Hood Road. The flood plain
between Town Creek and the Tombigbee River is flooded. Extensive
agricultural flooding is occurring along Bighway 6 near Bigbee.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-041430-
/O.EXT.KMEG.FL.W.0012.000000T0000Z-160205T0600Z/
/AMYM6.1.ER.160203T0833Z.160203T1800Z.160205T0000Z.NO/
831 AM CST WED FEB 3 2016
The Flood Warning continues for
the Tombigbee River near Amory
* until Thursday February 4.
* At 8 AM Wednesday the stage was 22.4 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Maximum forecast stage of 23.1 feet late tonight.
* Flood stage is 20.0 feet.
* The river rose above flood stage todaythe 3rd and will
continue rising to near 23.1 feet later tonight. The
river will fall below flood stage Thursday February 4.
* At 23.0 feet...Most low land and farm land near the river is
flooded. Equipment and livestock may need to be moved to higher
ground.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$
MSC087-095-041430-
/O.CON.KMEG.FL.W.0010.000000T0000Z-000000T0000Z/
/ABDM6.1.ER.160203T1432Z.160206T1800Z.000000T0000Z.NO/
831 AM CST WED FEB 3 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Wednesday February 3 until further notice.
* At 7 AM Wednesday the stage was 12.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 14.2 feet Thursday February 4.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage later this morning and
continue to rise to near 16.0 feet by Saturday February 6.
* At 15.0 feet...Water is covering a portion of airbase road located
on the west bank of the river. Low lying farm land is flooded
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$309
WGUS84 KMEG 031946
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
146 PM CST WED FEB 3 2016
The Flood Warning continues for the Buttahatchie River...Tombigbee
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-041946-
/O.EXT.KMEG.FL.W.0009.000000T0000Z-160204T2046Z/
/BGBM6.1.ER.160203T0844Z.160204T0000Z.160204T1446Z.NO/
146 PM CST WED FEB 3 2016
The Flood Warning continues for
the Tombigbee River at Bigbee
* until Thursday February 4.
* At 12 PM Wednesday the stage was 16.6 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 16.9 feet Wednesday February 3.
* Flood stage is 14.0 feet.
* The river rose above flood stage Wednesday February 3 and will
continue rising to near 16.9 feet by tonight. The
river will fall below flood stage Thursday February 04.
* At 17.0 feet...Water is flowing over portions of Hood Road and
extensive agricultural flooding is occurring.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-041312-
/O.EXT.KMEG.FL.W.0012.000000T0000Z-160204T1312Z/
/AMYM6.1.ER.160203T0833Z.160203T1815Z.160204T0712Z.NO/
146 PM CST WED FEB 3 2016
The Flood Warning continues for
the Tombigbee River near Amory
* until Thursday February 4.
* At 1 PM Wednesday the stage was 22.8 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 20.0 feet.
* At 23.0 feet...Most low land and farm land near the river is
flooded. Equipment and livestock may need to be moved to higher
ground.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$
MSC087-095-041945-
/O.EXT.KMEG.FL.W.0010.000000T0000Z-160208T1600Z/
/ABDM6.1.ER.160205T0843Z.160206T1200Z.160208T1000Z.NO/
146 PM CST WED FEB 3 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Friday February 5 until Monday February 08.
* At 1 PM Wednesday the stage was 12.5 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 16.1 feet Saturday February 6.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Friday February 5 and
continue to rise to near 16.1 feet by Saturday February 6.The
river will fall below flood stage by Monday February 8.
* At 15.0 feet...Water is covering a portion of airbase road located
on the west bank of the river. Low lying farm land is flooded
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$294
WGUS84 KMEG 040314
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
914 PM CST WED FEB 3 2016
The Flood Warning continues for the Buttahatchie River...Tombigbee
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-041324-
/O.EXT.KMEG.FL.W.0009.000000T0000Z-160204T1324Z/
/BGBM6.1.ER.160203T0844Z.160203T1730Z.160204T0724Z.NO/
914 PM CST WED FEB 3 2016
The Flood Warning continues for
the Tombigbee River at Bigbee
* until Thursday February 04.
* At 08 PM Wednesday the stage was 14.8 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 12.6 feet Saturday February 06.
* Flood stage is 14.0 feet.
* At 14.0 feet...Flooding of low lying agricltural land is occurring.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-041424-
/O.EXT.KMEG.FL.W.0012.000000T0000Z-160204T1424Z/
/AMYM6.1.ER.160203T0833Z.160203T1815Z.160204T0824Z.NO/
914 PM CST WED FEB 3 2016
The Flood Warning continues for
the Tombigbee River near Amory
* until Thursday February 04.
* At 08 PM Wednesday the stage was 20.9 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 15.9 feet Saturday February 06.
* Flood stage is 20.0 feet.
* At 20.0 feet...Lowland flooding begins.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$
MSC087-095-050313-
/O.EXT.KMEG.FL.W.0010.000000T0000Z-000000T0000Z/
/ABDM6.1.ER.160205T1323Z.160206T1200Z.000000T0000Z.NO/
914 PM CST WED FEB 3 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* from Friday February 05 until further notice.
* At 08 PM Wednesday the stage was 12.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 16.1 feet Saturday February 06.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Friday February 05 and
continue to rise to near 16.1 feet by Saturday February 06.
* At 15.0 feet...Water is covering a portion of airbase road located
on the west bank of the river. Low lying farm land is flooded
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$406
WGUS84 KMEG 041212
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
612 AM CST THU FEB 4 2016
The Flood Warning has been cancelled for the Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-041242-
/O.CAN.KMEG.FL.W.0009.000000T0000Z-160204T1324Z/
/BGBM6.1.ER.160203T0844Z.160203T1730Z.160204T0600Z.NO/
612 AM CST THU FEB 4 2016
Forecast information for
Tombigbee River at Bigbee
* At 5 AM Thursday the stage was 13.1 fee and falling.
* No flooding is currently forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will continue to fall.
* At 13.0 feet...Bottomland flooding is occurring.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-041242-
/O.CAN.KMEG.FL.W.0012.000000T0000Z-160204T1424Z/
/AMYM6.1.ER.160203T0833Z.160203T1815Z.160204T0417Z.NO/
612 AM CST THU FEB 4 2016
Forecast information for
Tombigbee River near Amory
* At 5 AM Thursday the stage was 17.5 feet and falling.
* No flooding is currently forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will continue to fall.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 2, 11:04 AM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 2, 11:04 AM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1104 AM CST TUE FEB 2 2016
.UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION BELOW...
&&
.PREV DISCUSSION... /ISSUED 1026 AM CST TUE FEB 2 2016/
UPDATE...
UPDATED TO INCREASE HIGH TEMPERATURES AND REFRESH SEVERE WEATHER
POTENTIAL.
DISCUSSION...
..SEVERE THUNDERSTORMS EXPECTED ACROSS PORTIONS OF THE MID SOUTH
THIS AFTERNOON AND EVENING...
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER NEBRASKA THIS
MORNING WILL CONTINUE TO SLOWLY LIFT NORTHEAST TODAY. DEEP LARGE
SCALE TROUGHING EXTENDS SOUTH OF THIS LOW AND WILL NUDGE EAST
TODAY PRECEDED BY INCREASINGLY STRONG WIND FIELDS ACROSS THE MID
SOUTH BY THIS AFTERNOON.
THERE STILL REMAINS SOME UNCERTAINTIES WITH REGARD TO STORM MODE
AND EVOLUTION OF SEVERE WEATHER INTENSITY AND THREATS. LATEST 12Z
REGIONAL SOUNDINGS REVEAL A FAIRLY STOUT CAPPING
INVERSION...ESPECIALLY WITH SOUTHWARD EXTENT (IE. KJAN AND KSHV).
CAPPING INVERSION SEEMS BASED HIGHER UP ON THE KLZK SOUNDING AND
SHOULD BE LIFTED OUT AS BETTER HEIGHT FALLS SPREAD EAST LATER
TODAY.
THE PRIMARY QUESTIONS THAT REMAIN REGARD THE EVOLUTION OF STORM
MODE AS LIMITED CROSS BOUNDARY HEIGHT FALLS EXIST AND SHOULD
CONTINUE TO EXIST ACROSS THE CAPPED LOW LEVEL WARM SECTOR. THIS
SHOULD KEEP MODEST LAPSE RATES IN PLACE AND WITH NO SIGNIFICANT
NEGATIVELY TILTED UPSTREAM SHORTWAVE NOTED. AT THIS TIME...THINK
THE BEST MID LEVEL HEIGHT FALLS SHOULD BE LIMITED TO JUST ALONG A
PREFRONTAL SURFACE BOUNDARY WHICH IS CURRENTLY STRETCHED ACROSS
CENTRAL ARKANSAS.
THE CAPPED LOW LEVEL WARM SECTOR ENVIRONMENT SHOULD BECOME
CONDITIONALLY UNSTABLE WITH CAPE VALUES RISING TO BETWEEN
1000-1500 J/KG AS DEWPOINTS RISE INTO THE LOW AND MIDDLE 60S AND
TEMPERATURES RISE INTO THE LOW AND MIDDLE 70S. THE PRIMARY
QUESTION IS WHETHER THIS CONDITIONAL INSTABILITY CAN BE REALIZED
AHEAD OF THE BOUNDARY CONSIDERING CAPPING AND ALSO STORM MODE
ALONG THE BOUNDARY ITSELF. AT THIS POINT...THE POTENTIAL FOR
PRE-BOUNDARY DISCRETE SUPERCELLS APPEAR LIMITED AS CAPPING SHOULD
PERSIST WITH LACK OF BETTER DYNAMIC FORCING. THE MISSISSIPPI STATE
UNIVERSITY SOUNDING RESEARCH TEAM IS PLANNING TWO BALLOON LAUNCHES
THIS AFTERNOON WHICH SHOULD PROVIDE BETTER CLUES OF THE EXISTING
WARM SECTOR ENVIRONMENT.
THIS LACK OF STRONGER DYNAMIC FORCING DOES THOUGH BRING INTO
QUESTION STORM MODE ALONG THE PREFRONTAL BOUNDARY...ESPECIALLY
DURING THE INITIAL EVOLUTION OF STORM DEVELOPMENT AS BETTER MID
LEVEL HEIGHT FALLS OVERSPREAD THE NEAR PRE BOUNDARY ENVIRONMENT.
WEAKER FORCING ALOFT SUGGESTS THAT THE EARLY EVOLUTION MAY SUPPORT
MORE INDIVIDUAL STORMS FORCED ALONG THE BOUNDARY THAT COULD TAKE
ON SUPERCELLULAR CHARACTERISTICS AND WORK WITH EXISTING MODERATE
INSTABILITY AND STRONG SHEAR ALONG THE BOUNDARY. THE GREATEST
POTENTIAL FOR SEVERE WEATHER AND POTENTIALLY A STRONG TORNADO
SHOULD OCCUR EARLY IN THE STORM EVOLUTION WITH BEST LOCATION AND
TIMING ALONG AND EAST OF THE MISSISSIPPI RIVER ACROSS WEST
TENNESSEE AND NORTHWEST MISSISSIPPI THROUGH MID AFTERNOON. STORMS
SHOULD RATHER QUICKLY EVOLVE TO A QLCS WITH A TRANSITIONING THREAT
TO MORE DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION...AS
THE UPPER SUPPORT LIFTS FURTHER NORTH THE LINE SHOULD SLOW ITS
FORWARD PROGRESSION WHICH MAY INCREASE THE FLASH FLOODING THREAT
LATER THIS EVENING ACROSS EASTERN PORTIONS OF THE REGION.
UPDATED ZONES...GRIDS...AND HWO WILL BE SENT SHORTLY.
JLH
PREV DISCUSSION... /ISSUED 338 AM CST TUE FEB 2 2016/
DISCUSSION...
A POTENT LOW PRESSURE SYSTEM WILL TRACK FROM NORTHERN OKLAHOMA
THIS MORNING TO NORTHERN MISSOURI TONIGHT. CURRENTLY...THE WARM
FRONT THAT EXTENDS EASTWARD FROM THE LOW STRETCHES ACROSS CROSS
COUNTY ARKANSAS TO NEAR SAVANNAH TENNESSEE. THE FRONT IS FINALLY
BEGINNING TO PUSH NORTH AS LOW CEILINGS AT MEMPHIS INTERNATIONAL
ARE STARTING TO LIFT AND WINDS ARE TURNING AROUND TO THE
SOUTHEAST. THE FRONT SHOULD PUSH NORTH OF THE CWA BY 9-10 AM.
WINDS WILL EVENTUALLY TURN AROUND TO THE SOUTH AND INCREASE IN
SPEED TO 20-25 MPH SUSTAINED WITH HIGHER GUSTS.
A WARM AND JUICY AIRMASS IS SITTING SOUTH OF THIS WARM FRONT.
DEWPOINTS RANGE FROM THE MID 60S TO EVEN A FEW UPPER 60S IN
LOUISIANA AND SOUTHERN MISSISSIPPI. THESE DEWPOINTS WILL SURGE
NORTHWARD INTO THE MIDSOUTH BY THIS AFTERNOON THANKS TO THE STRONG
SOUTHERLY WINDS. IN ADDITION...EXPECT HIGHS TO REACH INTO THE
LOWER TO MID 70S. ALL MODELS ARE SUGGESTING CAPE VALUES IN AT
LEAST THE 500-1000 J/KG RANGE. LOOKING AT THE CURRENT SPC
MESOANALYSIS PAGE...SFC BASED CAPE VALUES ACROSS LOUISIANA AND
SOUTHERN MISSISSIPPI ARE BETWEEN 500-1000 J/KG THUS SEE NO REASON
WHY THIS WOULD NOT BE IN PLACE ACROSS THE MIDSOUTH THIS AFTERNOON
AS THE COLD FRONT PUSHES INTO THE AREA. WOULD NOT BE SURPRISED TO
SEE A FEW DISCRETE SUPERCELLS DEVELOPING OUT AHEAD THE QLCS THAT
IS EXPECTED TO DEVELOP ALONG THE FRONT. DAMAGING WINDS WILL BE THE
MAIN THREAT FROM THE SEVERE STORMS WITH TORNADOES ALSO POSSIBLE.
BEST CHANCES WILL OCCUR EAST OF THE MISSISSIPPI RIVER. EXPECT QLCS
TO BE CROSSING THE MISSISSIPPI RIVER BETWEEN THE 20-22Z TIME
FRAME.
COLDER AIR WILL FILTER INTO THE MIDSOUTH BEHIND THE FRONT AS SFC
HIGH PRESSURE BUILDS INTO THE AREA. IN ADDITION...AN UPPER TROF
WILL SWING THROUGH THE REGION WHICH MAY BRING A PERIOD OF CLOUDS
TO AT LEAST NORTHERN PORTIONS OF THE CWA ON WEDNESDAY. EXPECT
HIGHS IN THE MID 40S TO MID 50S WITH LOWS IN THE MID 20S TO LOWER
30S WEDNESDAY AND THURSDAY.
TEMPERATURES WILL MODERATE ON FRIDAY AS UPPER RIDGING OCCURS OVER
THE AREA AND THE SFC HIGH BEGINS TO PUSH EAST.
THE GFS AND ECMWF SUGGEST AN UPPER LOW OR UPPER TROF MAY TRACK TO
THE MIDSOUTH OF CWA OVER THE WEEKEND BUT DO NOT AGREE ON EXACT
PLACEMENT OR TIMING OF THE SYSTEM. THE ECMWF KEEPS THE MIDSOUTH
DRY OVER THE WEEKEND WHILE THE GFS BRINGS RAIN INTO AT LEAST NORTH
MISSISSIPPI ON SUNDAY AND SUNDAY NIGHT. FOR NOW HAVE KEPT THE
FORECAST DRY.
BOTH MODELS DO AGREE MUCH COLDER AIR...THE COLDEST AIR OF THE
SEASON...WILL FILTER INTO THE AREA ON MONDAY BEHIND A COLD FRONT.
KRM
&&
.AVIATION...
MAIN TAF CONCERNS REVOLVE AROUND THE MULTIPLE LINES OF CONVECTION
CURRENTLY DEVELOPING NEAR MEM...SPREADING EAST THROUGH TIME.
VCTS/TS WILL CONTINUE ESPECIALLY THIS AFTERNOON WITH VIS
REDUCTIONS IN HEAVY PRECIP. TIMING WILL BE REFINED THROUGH THE
AFTERNOON AS NEEDED. A WEST TO EAST CLEARING IS EXPECTED AFTER 00Z
WEDNESDAY FIRST NEAR JBR...SPREADING EAST THROUGH THE OVERNIGHT
WITH VFR CONDITIONS EXPECTED BY 06Z AT ALL TAF SITES.
TVT
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 2, 10:30 AM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1030 AM CST TUE FEB 2 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-031830- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1030 AM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS EAST OF THE MISSISSIPPI RIVER...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF THE MISSISSIPPI RIVER. THE PRIMARY SEVERE WEATHER RISKS INCLUDE DAMAGING WINDS AND TORNADOES. A STRONG TORNADO CANNOT BE RULED OUT ACROSS PORTIONS OF THE ENHANCED RISK AREA...ESPECIALLY EARLY IN THE SEVERE THUNDERSTORM EVENT. FLASH FLOODING MAY ALSO BECOME A CONCERN THIS EVENING ACROSS EASTERN PORTIONS OF THE MID SOUTH. PLEASE SEE THE LATEST GRAPHICS ON SOCIAL MEDIA AND OUR WEBPAGE FOR SEVERE WEATHER THREAT SPECIFICS AND TIMING. STRONG NON-THUNDERSTORM WINDS ARE EXPECTED TODAY INTO THIS EVENING. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MID-SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JLH
In the hours before
Local storm report, Feb 2, 12:01 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM FLASH FLOOD 2 W CORDOVA 35.15N 89.81W
02/02/2016 SHELBY TN DEPT OF HIGHWAYS
LEFT LANE ON I-240 AT NEW I-40 INTERCHANGE UNDER A FOOT
OF WATER.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 12:18 PM CST | River Flood Warning | MEG | Lowndes, Monroe | 5 days |
| Feb 2, 4:36 PM CST | Flash Flood Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Quitman, Tate | 3 hr |
| Feb 2, 4:45 PM CST | Tornado Warning | MEG | Marshall, Tate | 19 min |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.